MAUDE Adverse Event Report: ETHICON INC. J-VAC*RESV. 150 ML; CATHETER AND TIP SUCTION

ETHICON INC. J-VAC*RESV. 150 ML; CATHETER AND TIP SUCTION
Model Number 2161
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2019 and a reservoir was used connected to a drain.Scrub nurse could not activate the reservoir.It would not lock into place.The device just popped back open, and was unusable.When a second reservoir was opened, it worked perfectly.No patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Evaluation: sample was received and evaluated and no damaged/broken components that could relate to the defect reported by customer could be observed.Sample was found in good condition.Plate was able to be opened and closed several times.Defect is not duplicated, since plate was able to be open and close without any issue.Defect reported by customer not replicated.Plate was able to be opened and closed several times on sample reviewed.Based on the present analysis, it is determined that the reported complaint is not duplicated and is not related to manufacturing process and other external causes could have affected the product integrity such as handling, non-proper usage or any other possible contributor out of the manufacturer control.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to fda: 8/25/2020.

Common Device Name
CATHETER AND TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8458977
Report Number2210968-2019-79757
Device Sequence Number3558853
Product Code JOL
UDI-Device Identifier10705031003309
UDI-Public10705031003309
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K953655
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number2161
Device Catalogue Number2161
Device Lot NumberJT8792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer04/17/2019
08/17/2020
Initial Report FDA Received Date03/28/2019
Supplement Report FDA Received Date05/15/2019
08/25/2020
Patient Sequence Number1